Alert archive / Oklahoma / Flash Flood Warnings in 1992
Flash Flood Warning 9, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 26, 1992, 11:23 PM CDT for McIntosh County, Muskogee County, Oklahoma. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 1992, 11:23 PM CDT (04:23 UTC)
- Expired
- Jul 27, 1992, 3:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties McIntosh County, OK, Muskogee County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1283 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 270424 FFWTUL OKC091-101-270830- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 1123 PM CDT SUN JUL 26 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 330 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS IN EAST CENTRAL OKLAHOMA ...EASTERN MCINTOSH COUNTY...MUSKOGEE COUNTY THUNDERSTORMS WITH VERY HEAVY RAIN HAVE PERSISTED OVER MCINTOSH AND MUSKOGEE COUNTIES OVER THE PAST HOUR. RADAR INDICATES THE HEAVIEST RAINFALL HAS OCCURRED OVER EASTERN MCINTOSH COUNTY INTO SOUTHERN MUSKOGEE COUNTY. THE COMMUNITIES OF CHECOTAH...WARNER...AND WEBBERS FALLS CAN EXPECT FLOODING PROBLEMS FOR THE NEXT SEVERAL HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 8:36 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 26, 8:36 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 835 PM CDT SUN JUL 26 1992 PRIMARY FOCUSING BNDRY FOR CONVECTION LOCATED FROM NW AR INTO SRN PART OF ZN 31. LN OF NMRS RW/TRW ALG AND S OF BNDRY HAS SHOWN SIGNS OF WKNG PAST HR. WL KEEP HIEST POPS ALG AND S OF CURRENT ACTIVITY. WL LOER POPS TO N OF CURRENT ACTIVITY BUT WL NOT DROP ALTOGETHER SINCE SOME NWD DVLPMT OCCURRING IN ZN 30 ATTM. WITH WKNG TREND OF ACTIVITY NR BNDRY... APPRS THREAT OF WDSPRD FLASH FLOODING IS SMALL AND WL NOT ISSUE FFA. NO MAJOR CHGS TO LATER PDS OF ZNS. .OK...NONE.
In the hours before
Local storm report, Jul 26, 8:28 PM CDT, 2 hours 55 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
825 PM CDT SUN JUL 26 1992
TIME (CDT) COUNTY REPORT
550 PM CREEK DIME SIZE HAIL 7 MILES NORTHEAST
OF KELLYVILLE
635 PM OKMULGEE NICKEL TO QUARTER SIZE HAIL 1 MILE
EAST OF OKMULGEELocal storm report, Jul 26, 8:32 PM CDT, 2 hours 51 minutes before
STORM REPORT CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
831 PM CDT SUN JUL 26 1992
TIME (CDT) COUNTY REPORT
518 PM CREEK QUARTER SIZE HAIL 5 MILES NORTH OF
BRISTOW
550 PM CREEK DIME SIZE HAIL 7 MILES NORTHEAST
OF KELLYVILLE
635 PM OKMULGEE NICKEL TO QUARTER SIZE HAIL 1 MILE
EAST OF OKMULGEESpecial weather statement, Jul 26, 9:01 PM CDT, 2 hours 22 minutes before
OKZ028-029-030-031-032-262300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 900 PM CDT SUN JUL 26 1992 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR THE FOLLOWING EASTERN OKLAHOMA COUNTIES...ADAIR...CHEROKEE... HASKELL...LATIMER...MCINTOSH...MUSKOGEE...OKFUSKEE...OKMULGEE... AND PITTSBURG. AT 855 PM THUNDERSTORMS CONTINUED OVER EASTERN OKLAHOMA FROM SOUTH OF STILWELL IN ADAIR COUNTY TO NEAR EUFAULA IN MCINTOSH COUNTY. OTHER STORMS WERE LOCATED OVER SOUTHERN AND WETERN PORTIONS OF OKFUSKEE COUNTY. MOVEMENT WAS TO THE EAST AT 15 MILES AN HOUR. ALTHOUGH STORMS HAVE GENERALLY BEEN WEAKENING OVER THE PAST HOUR... HEAVY RAIN AND FREQUENT LIGHTNING CAN STILL: BE EXPECTED WITH THE STRONGER STORMS...ALONG WITH THE POTENTIAL FOR GUSTY WINDS AND HAIL.
Special weather statement, Jul 26, 10:50 PM CDT, 33 minutes before
OKZ029-030-031-032-033-270430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1048 PM CDT SUN JUL 26 1992 ...THUNDERSTORMS CONTINUE OVER EASTERN OKLAHOMA... AT 1045 PM WEATHER RADAR SHOWED THUNDERSTORMS STRETCHING FROM NEAR BRISTOW IN CREEK COUNTY TO NEAR STIGLER IN HASKELL COUNTY. OVER THE PAST ONE TO TWO HOURS STORMS HAVE BEEN GENERALLY DECREASING IN INTENSITY. ALTHOUGH THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER EASTERN OKLAHOMA THIS EVENING...THESE STORMS REMAIN CAPABLE OF PRODUCING VERY HEAVY RAIN AND FREQUENT LIGHTNING AS THEY MOVE TO THE EAST AT 15 MPH. THE HEAVIEST RAINS ARE CURRENTLY FALLING ACROSS PORTIONS OF THE FOLLOWING COUNTIES...OKMULGEE...MUSKOGEE...MCINTOSH...AND NORTHERN HASKELL. FLOODING OF LOW LYING AREAS AND POOR DRAINAGE AREAS WILL REMAIN POSSIBLE IN THESE AREAS OVER THE NEXT HOUR OR TWO.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:17 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okmulgee | 58 min |
Nearby
Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.